Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 320, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 25, 2012, 5:20 PM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2012, 5:20 PM CDT (22:20 UTC)
- Expired
- Jul 25, 2012, 5:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 12 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2761 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511 WUUS52 KTAE 252220 SVRTAE FLC005-131-133-252245- /O.NEW.KTAE.SV.W.0320.120725T2220Z-120725T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 520 PM CDT WED JUL 25 2012 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA... SOUTHEASTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA... SOUTHWESTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 545 PM CDT * AT 517 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EBRO...AND MOVING NORTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED HEAD...PINE LOG AND BRUCE PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3043 8606 3060 8589 3046 8574 3035 8586 TIME...MOT...LOC 2220Z 123DEG 6KT 3043 8586 $$ 15-HARRIGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:30 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 25, 4:30 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 PM EDT Wed Jul 25 2012
.NEAR TERM [Through Tonight]...
This mornings TAE sounding has moistened quite a bit since this time
yesterday, with PWAT values nearing 2.25 inches, close to +2
standard deviations above average for this time of year. Steep low
level lapse rates from this mornings sounding are being realized
close to the surface this afternoon with plenty of instability,
especially along and near the surface trough. These steepening lapse
rates combined with very hot temperatures and fairly high dewpoints has
increased the threat for Severe Thunderstorms (with the primary
threat being Damaging winds and Large Hail) to prompt a Slight Risk
from the Storm Prediction Center. Although a watch is not expected
at this time, several Warnings have already been issued. This threat
may continue into the early evening hours.
&&
.SHORT TERM [Thursday Through Friday Night]...With the Upper Level
Ridge expected to weaken a bit faster than earlier anticipated, and
an Upper Level Trof gradually approaching from the NW, PoPs are
expected to remain in at least the 40-50% range during the next
couple of days. Also, afternoon high temperatures during the next
couple of days are expected to be at least a bit lower than today as
well, but could still reach the mid to upper 90s over some interior
locations away from the coast. This will be dependent on how much
cloud cover enters the region from the NW, and if the new 12 UTC
ECMWF run is correct, temps will need to be adjusted downward a few
more degrees. Therefore, no additional Heat Advisories are expected
at this time. Finally, a few pulse strong to severe storms cannot be
ruled out tomorrow afternoon once again.
&&
.LONG TERM [Saturday through Wednesday]...
A long wave trough will be deepening into the eastern third of the
nation at the start of the period. The latest Euro is quicker to
lift this trough off to the northeast, while the GFS holds the
trough axis along the spine of the Appalachians and actually
amplifies it into FL by early next week. If the latter solution
verifies, we will get into a northwest flow regime by Sunday with
the potential for MCSs from Sunday through Wednesday. The models
show a front settling into the deep south over the weekend. The
front should stall just north of the region, but could result in
somewhat higher coverage across our northern zones than pure sea
breeze climatology would suggest, especially if any MCSs develop. We
used an ensemble PoP approach that incorporated sea breeze climo
along with the GFS and Euro MOS and HPC PoP forecasts. Not
surprisingly, PoPs will generally range from 30-50 each day across
most of the forecast area. Max temps are forecast to be a couple of
degrees above climo through most of the period.
&&
.AVIATION [Beginning 15Z Wednesday]...
After the showers and thunderstorms with some very gusty winds clear
the terminals later this evening, generally prevailing VFR
conditions are expected to return to the Taf sites. However, those
stations which do receive heavy rainfall could drop down to MVFR
levels or lower later tonight, so conditions will need to be
monitored closely for the next package.
&&
.MARINE...
The local area resides on the extreme northwestern fringe of the
subtropical ridge. With the bulk of the convection from the
disturbance in the northern Gulf of Mexico now mostly south of our
Coastal Waters, Winds will generally remain out of the southwest
through the period, from around 10 knots to 10 to 15 knots with
enhancements from the afternoon Sea Breeze. However, some new storms
developing over land late this afternoon, could cause winds and seas
to be locally higher this evening as they move southward into the
Marine Area.
&&
.FIRE WEATHER...
We will remain in a typical summertime pattern with high low level
moisture keeping us above red flag criteria. Strong heating and
seabreeze forcing will allow for scattered thunderstorms each
afternoon through the period.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR GAZ120>131-
142>148-155>161.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR ALZ065>069.
GM...None.
&&
NEAR TERM...Gould
SHORT TERM...Gould
LONG TERM...Wool
AVIATION...Harrigan/Lanier
MARINE...Gould
FIRE WEATHER...Walsh/Gould
RADAR...Harrigan/DVDHazardous weather outlook, Jul 25, 4:27 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 527 AM EDT WED JUL 25 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-261000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 527 AM EDT WED JUL 25 2012 /427 AM CDT WED JUL 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AFTERNOON TEMPERATURES WILL WARM INTO THE MID AND UPPER 90S TODAY ACROSS THE REGION. THESE HOT TEMPERATURES WILL COMBINE WITH A VERY HUMID AIRMASS TO PRODUCE A PERIOD OF DANGEROUS HEAT INDICES IN EXCESS OF 108 DEGREES ACROSS SOUTHEASTERN ALABAMA AS WELL AS INTO SOUTHWESTERN AND SOUTH CENTRAL GEORGIA. ANYONE CONDUCTING OUTDOOR ACTIVITIES TODAY SHOULD TAKE FREQUENT BREAKS INSIDE AIR CONDITIONED BUILDINGS AND DRINK PLENTY OF WATER. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH THE SEA BREEZE. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH THE PRIMARY THREAT BEING STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. STORMS ARE EXPECTED TO BE MORE NUMEROUS BY THE WEEKEND AS A WEAK FRONTAL BOUNDARY STALLS ACROSS NORTH FLORIDA. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED THIS AFTERNOON...HOWEVER SPOTTERS SHOULD ACTIVELY MONITOR WEATHER IN THEIR LOCATION AND REPORT AS NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GODSEY
In the hours before
Local storm report, Jul 25, 4:13 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 E BAINBRIDGE 30.91N 84.54W
07/25/2012 DECATUR GA 911 CALL CENTER
SEVERAL TREES DOWN.
0400 PM TSTM WND DMG CALVARY 30.72N 84.35W
07/25/2012 GRADY GA 911 CALL CENTER
SEVERAL TREES DOWN IN GRADY COUNTY
&&
WALSHLocal storm report, Jul 25, 4:22 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM EDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 1 WNW MARIANNA 30.78N 85.26W
07/25/2012 JACKSON FL BROADCAST MEDIA
ROOF AND AWNING DAMAGE TO TWO BUSINESSES AT HIGHWAY 90
AND HALL STREET.
0255 PM TSTM WND DMG 1 WNW MARIANNA 30.78N 85.25W
07/25/2012 JACKSON FL BROADCAST MEDIA
FORTY TO FIFTY FOOT TREE DOWN NEAR WAFFLE HOUSE IN
MARIANNA.
&&
CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:05 AM CDT | Special Marine Warning | TAE | 85 min | |
| Jul 25, 10:22 AM CDT | Special Marine Warning | TAE | 53 min | |
| Jul 25, 10:26 AM CDT | Special Marine Warning | TAE | 94 min | |
| Jul 25, 11:09 AM CDT | Special Marine Warning | TAE | 66 min | |
| Jul 25, 11:56 AM CDT | Special Marine Warning | TAE | 94 min | |
| Jul 25, 11:58 AM CDT | Special Marine Warning | TAE | 57 min | |
| Jul 25, 1:21 PM CDT | Severe Thunderstorm Warning | TAE | Taylor | 39 min |
| Jul 25, 2:29 PM CDT | Special Marine Warning | TAE | 31 min | |
| Jul 25, 2:42 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 63 min |
| Jul 25, 3:15 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 45 min |
| Jul 25, 3:39 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 36 min |
| Jul 25, 5:05 PM CDT | Special Marine Warning | TAE | 55 min | |
| Jul 25, 5:41 PM CDT | Special Marine Warning | TAE | 79 min | |
| Jul 25, 5:44 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 17 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.